MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reportable investigation result of fiber broken within the sma connector.Investigation results: the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 314.5 cm from the top of the connector to the tip.The exposed glass tip measured approximately 4 mm and appeared to be degraded.Examination under magnification found that the pattern on the tip is consistent with normal degradation.Fibers are consumable and meant to degrade.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber is broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire.No other issues with the device were noted.The condition of the returned device revealed that the fiber tip was degraded, likely as a result of normal use of the device in a procedure that is extensive.Difficult stones and laser console settings can affect the speed at which the fiber degrades, as both of these conditions can contribute to heat which can degrade the tip.The reported complaint was confirmed.The returned fiber was analyzed as fractured within the sma connector.It is likely that the handling of the device during setup caused damage to the fiber within sma connector.Damage within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
Note: this report pertains to the second of three devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-04490 for the first accutrac 200 laser fiber, mfr.Report # 3005099803-2020-04491 for the second accutrac 200 laser fiber and mfr.Report # 3005099803-2020-04492 for the third accutrac 200 laser fiber.It was reported to boston scientific corporation on august 31, 2020 that an accutrac 200 laser fiber was used in a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, when the physician stepped on the foot pedal, there was no energy traveling through the fiber.A second and third of the same device were opened and the same issue occurred.The procedure was completed with a fourth accutrac 200 laser fiber.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of the laser fiber was broken within the connector.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10676743
Report Number3005099803-2020-04491
Device Sequence Number11419839
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000009409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1